Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

A dynamical proof of the multiplicative ergodic theorem


Author: Peter Walters
Journal: Trans. Amer. Math. Soc. 335 (1993), 245-257
MSC: Primary 28D05; Secondary 58F11
MathSciNet review: 1073779
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We shall give a proof of the following result of Oseledec, in which $ GL(d)$ denotes the space of invertible $ d \times d$ real matrices, $ \vert\vert \bullet \vert\vert$ denotes any norm on the space of $ d \times d$ matrices, and $ {\log ^+ }(t) = \max (0,\log (t))$ for $ t \in [0,\infty )$.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Intégration, Vol. VI, Chapitre 6, Hermann, Paris, 1959.
  • [2] C. Castaing and M. Valadier, Convex analysis and measurable multifunctions, Lecture Notes in Mathematics, Vol. 580, Springer-Verlag, Berlin-New York, 1977. MR 0467310
  • [3] Joel E. Cohen, Harry Kesten, and Charles M. Newman (eds.), Random matrices and their applications, Contemporary Mathematics, vol. 50, American Mathematical Society, Providence, RI, 1986. MR 841077
  • [4] Hans Crauel, Lyapunov exponents and invariant measures of stochastic systems on manifolds, Lyapunov exponents (Bremen, 1984) Lecture Notes in Math., vol. 1186, Springer, Berlin, 1986, pp. 271–291. MR 850084, 10.1007/BFb0076848
  • [5] Morris W. Hirsch, Differential topology, Springer-Verlag, New York-Heidelberg, 1976. Graduate Texts in Mathematics, No. 33. MR 0448362
  • [6] F. Ledrappier, Quelques propriétés des exposants caractéristiques, École d’été de probabilités de Saint-Flour, XII—1982, Lecture Notes in Math., vol. 1097, Springer, Berlin, 1984, pp. 305–396 (French). MR 876081, 10.1007/BFb0099434
  • [7] V. I. Oseledec, A multiplicative ergodic theorem. Characteristic Ljapunov, exponents of dynamical systems, Trudy Moskov. Mat. Obšč. 19 (1968), 179–210 (Russian). MR 0240280
  • [8] Ja. B. Pesin, Characteristic Ljapunov exponents, and smooth ergodic theory, Uspehi Mat. Nauk 32 (1977), no. 4 (196), 55–112, 287 (Russian). MR 0466791
  • [9] M. S. Raghunathan, A proof of Oseledec’s multiplicative ergodic theorem, Israel J. Math. 32 (1979), no. 4, 356–362. MR 571089, 10.1007/BF02760464
  • [10] David Ruelle, Ergodic theory of differentiable dynamical systems, Inst. Hautes Études Sci. Publ. Math. 50 (1979), 27–58. MR 556581
  • [11] A. Ionescu Tulcea and C. Ionescu Tulcea, Topics in the theory of lifting, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 48, Springer-Verlag New York Inc., New York, 1969. MR 0276438

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28D05, 58F11

Retrieve articles in all journals with MSC: 28D05, 58F11


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1073779-7
Keywords: Ergodic theorem, measure-preserving, ergodic
Article copyright: © Copyright 1993 American Mathematical Society